Advertisement

Reactions Weekly

, Volume 1732, Issue 1, pp 126–126 | Cite as

Cisplatin/fluorouracil

Diabetic ketoacidosis, hyperosmolar hyperglycemic state and impending hyperosmolar hyperglycemic state: 3 case reports
Case report
  • 33 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective study of 185 patients treated between January 2014 to December 2015, three men (aged: 47−57 years) were described, who developed diabetic ketoacidosis (DKA), hyperosmolar hyperglycaemic state (HHS) or impending HHS during treatment with fluorouracil [5-fluorouracil] or cisplatin for nasopharyngeal carcinoma or oropharyngeal squamous cell carcinoma [not all routes and dosages stated].

Case 1: A 47-year-old man was diagnosed with stage IVB (cT3N3bM0) nonkeratinising carcinoma of nasopharynx. Initially, he was hydrated with normal saline followed by premedication with granisetron, metoclopramide, chlorphenamine and dexamethasone. Cisplatin 80 mg/m2was then dripped over an IV infusion pump for 4 hours along with fluorouracil. His first and second dose of...

Reference

  1. Huang C-Y, et al. Hyperglycemia crisis in head and neck cancer patients with platinum-based chemotherapy. Journal of the Chinese Medical Association 81: 1060-1064, No. 12, Dec 2018. Available from: URL: http://doi.org/10.1016/j.jcma.2018.05.008 - Taiwan

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations